Alabama, 2007Damaging Wind in Alabama, May 11, 2007
May 11, 2007 · NWS HUN · 1 event in 1 county or zone
The combination of a warm moist airmass and daytime heating lead to the development of isolated thunderstorms across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a warm moist airmass and daytime heating lead to the development of isolated thunderstorms across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 11, 1:20 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, May 11, 1:20 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI MAY 11 2007
.MESOSCALE UPDATE...
STORMS ACROSS THE HUN CWFA HAVE BEEN VERY TYPICAL PULSE VARIETY
STORMS THUS FAR. HAVE SEEN AT LEAST HALF A DOZEN STORMS INDICATE AN
ELEVATED CORE OF 60-65DBZ NEAR THE FREEZING LEVEL OF 12KFT...AND ONE
OR TWO STORMS HAVE APPROACHED THE 50DBZ CRITERIA NEAR 30-32KFT.
HOWEVER...THE STRONGEST STORM EARLIER NEAR HARVEST PRODUCED ONLY
DIME SIZED HAIL. THE HIGHEST IMPACT STORM OCCURRED NEAR ATHENS SO
FAR WITH WINDS NEAR 55 MPH DAMAGING TREE LIMBS. HOWEVER ITS
REFLECTIVITY CHARACTERISTICS WERE NOWHERE NEAR AS IMPRESSIVE AS
OTHER STORMS ACROSS THE AREA THAT HAD LESS OF AN IMPACT. IN
GENERAL...ELEVATED CORES HAVE DISPLAYED WEAKENING REFLECTIVITY
TRENDS OVER THE LAST 30 MINS.
BCC/HA
&&
.DISCUSSION...
SUMMERTIME WEATHER CONTINUES ACROSS THE TENNESSEE VALLEY...BUT SOME
RELIEF IS ON THE WAY. UNFORTUNATELY...THAT RELIEF WILL BE FROM THE
HEAT AND NOT SO MUCH FROM THE DRY CONDITIONS.
THAT SAID...THERE ARE SOME SCATTERED SHRA/TSRA AGAIN THIS AFTERNOON.
THE BIG WINNERS FROM YESTERDAYS RAINFALL SAW AROUND TWO INCHES OF
RAIN...BUT MANY WERE LEFT OUT ONCE AGAIN.
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
BULK OF ACTIVITY SHOULD DISSIPATE AFTER SUNSET...LEAVING ANOTHER
MUGGY NIGHT WITH THE POTENTIAL FOR PATCHY FOG WHERE IT RAINED. WILL
MAKE A LAST-MINUTE DECISION ON WHETHER TO INCLUDE THE FOG MENTION IN
THE ZONES BASED ON RAINFALL COVERAGE.
WE REPEAT IT ALL AGAIN TOMORROW AS A COLD FRONT AND ASSOCIATED UPPER
WAVE SLIDE ACROSS THE SOUTHEAST. SHRA/TSRA WILL AGAIN BE SCATTERED
AT BEST THOUGH. UPPER WAVE PASSES DURING THE AFTERNOON SATURDAY AND
THE DRIER AIR GETS HERE BY EARLY SUNDAY MORNING...USHERING IN SOME
WELCOME RELIEF.
EXTENDED (SUNDAY THROUGH NEXT FRIDAY)...
SUNDAY MAY STILL BE FAIRLY WARM DUE TO SUNNY SKIES AND A MILD START
TO THE DAY. BUT A SHARP COOLDOWN COMES SUNDAY NIGHT AND LASTS FOR
ABOUT 36 HOURS...INTENSIFYING A BIT ON MONDAY AS WINDS TURN EASTERLY
AND MODELS SHOW WE MAY WEDGE IN BRIEFLY.
SOUTHERLY FLOW RETURNS...BRIEFLY...ON TUESDAY AND THAT MAY LEAD TO
ANOTHER WARM DAY. THE NEXT COLD FRONT IN A (THANKFULLY) PROGRESSIVE
PATTERN SWINGS ACROSS ON WEDNESDAY. HARD TO BELIEVE...BUT MOISTURE
RETURN IS A BIT IN QUESTION DUE TO THE PLACEMENT OF THE LOW-LEVEL
RIDGE. WILL KEEP JUST THE LOW-END CHANCE POPS WE ARE RUNNING NOW.
FOLLOWING THAT FRONTAL PASSAGE...ANOTHER SHOT OF SLIGHTLY COOLER AIR
ARRIVES...AND THERE COULD BE YET ANOTHER BRIEF PERIOD OF WEDGING AT
THE END OF THE FORECAST PERIOD. REGARDLESS...HIGHS SHOULD RETREAT TO
THE 70S AND LOWS TO THE 50S...WHICH IS WELCOME RELIEF AFTER THE
RECENT 90 PLUS HEAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 65 86 63 84 / 30 30 10 0
SHOALS 64 86 63 84 / 30 30 10 0
CULLMAN 63 84 63 83 / 30 30 10 0
FAYETTEVILLE 64 84 62 82 / 30 30 10 0
ALBERTVILLE 65 86 63 84 / 30 30 10 0
FORT PAYNE 63 86 63 82 / 30 30 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, May 11, 12:30 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 PM CDT FRI MAY 11 2007
ALZ001>010-016-TNZ076-096-097-121000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
130 PM CDT FRI MAY 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
A WEAK STORM SYSTEM WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING...ACROSS THE
ENTIRE AREA. WIND GUSTS AROUND 50 MPH...HAIL UP TO THE SIZE OF
PENNIES AND LOCALLY HEAVY RAIN WILL BE POSSIBLE IN STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY AS A
WEAK COLD FRONT MOVES ACROSS THE TENNESSEE VALLEY. SOME THUNDERSTORMS
WILL BE CAPABLE OF SMALL HAIL...STRONG WIND GUSTS AND BRIEF HEAVY
RAIN.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE TUESDAY NIGHT
AND WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
SS/JE
In the hours before
Local storm report, May 11, 1:20 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG ATHENS 34.80N 86.97W
05/11/2007 LIMESTONE AL BROADCAST MEDIA
RELAYED FROM BROADCAST MEDIA...SPOTTER REPORTS WIND GUSTS
TO AROUND 55 MPH AND TREE LIMBS BLOWN DOWN IN ATHENS.
0210 PM HAIL COLLINSVILLE 34.27N 85.86W
05/11/2007 E0.25 INCH DEKALB AL EMERGENCY MNGR
STATE EMA OFFICIAL REPORTS PEA SIZED HAIL ALONG I-59 IN
COLLINSVILLE.
&&
DLSpecial weather statement, May 11, 1:23 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CDT FRI MAY 11 2007
TNZ097-112015-
FRANKLIN-
223 PM CDT FRI MAY 11 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHWEST FRANKLIN COUNTY UNTIL 315
PM CDT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUNTLAND...MOVING EAST AT 5 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUNTLAND.
BEANS CREEK.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
14
Special weather statement, May 11, 1:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
234 PM CDT FRI MAY 11 2007
ALZ009-112015-
JACKSON-
234 PM CDT FRI MAY 11 2007
...SIGNIFICANT WEATHER ALERT FOR EASTERN JACKSON COUNTY UNTIL 315 PM
CDT...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BRIDGEPORT. THIS STORM WAS
NEARLY STATIONARY.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HIGDON
FLORAL CREST.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
14
Special weather statement, May 11, 1:58 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
258 PM CDT FRI MAY 11 2007
TNZ076-097-112045-
FRANKLIN-MOORE-
258 PM CDT FRI MAY 11 2007
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND MOORE COUNTIES UNTIL
345 PM CDT...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF COWAN...OR 9 MILES SOUTH OF
WINCHESTER. THIS STORM WAS NEARLY STATIONARY. ANOTHER INTENSE
THUNDERSTORM WAS LOCATED IN EXTREME NORTHEAST MOORE COUNTY AND
EXTREME NORTHERN FRANKLIN COUNTY...NEAR TULLAHOMA. THIS STORM WAS
ALSO NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH BOTH STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELVIDERE.
OAK GROVE.
RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES ARE POSSIBLE FROM
THUNDERSTORMS OVER NORTHERN FRANKLIN COUNTY. THIS MAY RESULT IN
BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
IF ON OR NEAR TIMS FORD LAKE OR WOODS RESERVOIR...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
27
Special weather statement, May 11, 2:03 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
303 PM CDT FRI MAY 11 2007
ALZ009-112045-
JACKSON-
303 PM CDT FRI MAY 11 2007
...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 345 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS IN JACKSON COUNTY. ONE STORM WAS NEARLY
STATIONARY NEAR HIGDON...OR 7 MILES SOUTH OF BRIDGEPORT. OTHER
STRONG CELLS WERE LOCATED JUST EAST OF HOLLYWOOD AND NEAR SKYLINE.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MARTINTOWN.
SKYLINE.
HIGDON.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
14
Special weather statement, May 11, 2:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
307 PM CDT FRI MAY 11 2007
ALZ007-112045-
MORGAN-
307 PM CDT FRI MAY 11 2007
...SIGNIFICANT WEATHER ALERT FOR EASTERN MORGAN COUNTY UNTIL 345 PM
CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MORGAN CITY...OR JUST
NORTHEAST OF FLORETTE...MOVING SOUTHWEST AT 5 MPH.
ONE HALF INCH DIAMETER HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MORGAN CITY.
FLORETTE.
EVA.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Thunderstorm Wind, Dekalb
- When
- May 11, 2:30 PM CST
- Where
- Dekalb County, Collinsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.270, -85.870
Thunderstorm winds downed a large tree along highway 68 that blocked the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 11 to 13, 20074 deaths · 2 events
- Lightning Strike in Vermont, May 11, 2007$150,000 · 1 event
- Dense Fog in Virginia, May 11, 200714 events
- Dense Fog in West Virginia, May 11, 200710 events
- Hail in Mississippi, May 11, 20071.75 in hail · 5 events
- Dense Fog in Maryland, May 11, 20074 events
- Hail and Damaging Wind in Tennessee, May 11, 2007$6,000 · 1 in hail · 4 events
- Hail in Alabama, May 11, 20071 in hail · 3 events
- Hail and Damaging Wind in Georgia, May 11, 2007$1,000 · 0.75 in hail · 3 events
- Flooding in Missouri, May 11 to 14, 20072 events
- Funnel Clouds in Texas, May 11, 20072 events
- Hail in North Carolina, May 11, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31671.